Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2012, 8:24 AM EDT for Laurens County, Treutlen County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 8:24 AM EDT (12:24 UTC)
- Expired
- Aug 19, 2012, 9:15 AM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
Counties Laurens County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS82 KFFC 191224 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 824 AM EDT SUN AUG 19 2012 GAZ085-086-097-098-111>113-191315- 824 AM EDT SUN AUG 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER... TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 915 AM EDT... AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARLOW...RENTZ...EAST DUBLIN...CADWELL... DUBLIN...LOWERY...LOVETT...BREWTON...MINTER...ROCKLEDGE...SCOTT... ORLAND...BARNHILL...ORIANNA AND LOTHAIR. && LAT...LON 3268 8235 3220 8236 3230 8305 3261 8303 TIME...MOT...LOC 1224Z 274DEG 31KT 3242 8291 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:50 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 19, 7:50 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 0750 AM EDT SUN AUG 19 2012 .SHORT TERM /TODAY THROUGH MONDAY/... THE FRONTAL BOUNDARY IS NEARLY STATIONARY OVER NORTH GEORGIA AS A SHORT WAVE MOVES ALONG THE BOUNDARY TODAY AND UP INTO THE TENNESSEE VALLEY TONIGHT. ANOTHER WEAK LOW OVER SOUTH CAROLINA WILL ASSIST TO KEEP PLENTY OF MOISTURE OVER MUCH OF THE CWA AS PER NAM. THE GFS PUSHES THE MOISTURE FIELD FARTHER SOUTH...WHILE ALLOWING A DRIER AIR MASS INTO NORTH GEORGIA. BOTH MODELS SHOW DRIER AIR PUSHING INTO NORTH GEORGIA...BUT THE GFS IS MORE AGGRESSIVE BRINGING IN THE DRY AIR. ANOTHER SHORT WAVE MOVES ACROSS THE AREA SUNDAY INTO MONDAY KEEPING CHANCE POPS OVER MUCH OF THE AREA...LIKELY SOUTH AND SLIGHT CHANCE IN THE NORTHWEST AS WE MOVE INTO MONDAY. INCONSISTENCIES IN THE MODELS HAVE MADE THIS FORECAST MORE DIFFICULT...BUT THE CONSENSUS IS TO KEEP PRECIP GOING THROUGH THE SHORT TERM AT LEAST WHILE THE SHORT WAVES CONTINUE ALONG THE BOUNDARY. WITH THE RAIN AND CLOUD COVER...WILL EXPECT TEMPERATURES TO REMAIN BELOW NORMAL...REACHING THE LOWER 80S FOR MAX TEMPERATURES AND UPPER 60S AND 70S FOR LOWS. 37 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... WAVE WILL BE TRACKING ACROSS THE CWA AT THE BEGINNING OF THE LONG TERM AND MOVE OUT BY TUESDAY NIGHT. THINK MET IS INITIALLY TOO DRY SO LEANED TOWARD THE HIGHER MAV POPS FOR MONDAY NIGHT AND TUESDAY. AT THIS POINT...THIS SEEMS TO BE THE BEST CHANCE OF PRECIP IN THE LONG TERM. GFS BRINGS TROUGH AXIS THROUGH CWA ON WEDNESDAY AND OVERALL MODELS DRY THE CWA OUT FOR WEDNESDAY THROUGH THE END OF THE WORK WEEK AND EVEN BUILD WEAK UPPER LEVEL RIDGING INTO THE AREA. ALTHOUGH OVERALL MOISTURE IS LIMITED...WITH IT STILL BEING SUMMERTIME...COULD NOT PULL POPS OUT COMPLETELY AND THUS AM MAINLY ADVERTISING SLIGHT CHANCE. STRONG SHORTWAVE MOVES INTO THE LOWER MS VALLEY ON SATURDAY AND COULD HELP TO BRING BACK INCREASED RAIN CHANCES BY THE SECOND HALF OF THE WEEKEND...JUST BEYOND THE END OF THE LONG TERM. STUCK CLOSE TO MEX TEMPS EXCEPT FOR A FEW ADJUSTMENTS UPWARD ON MIN TEMPS BY A DEGREE OR TWO. 11 && .AVIATION... 12Z UPDATE... SHOWERS AND ISLOATED THUNDERSTORMS STILL EXPECTED OVER THE CWA THIS MORNING AND AFTERNOON...AND BEST CHANCE OF THE THUNDERSTORMS IS DURING THE AFTERNOON. THE BEST CHANCE OF CB WILL BE AFTER 18Z AND WILL GO WITH A PROB30 AFTER 20Z. AS SHORT WAVE MOVES THROUGH THE NORTHEASTERLY FLOW SOME IFR CIGS EXPECTED TO IMPACT THE NORTHERN TAFS. GREAT UNCERTAINTY ON THE TIMING OF IFR CIGS...BUT MOS BRINGS IT INTO NORTHERN TAFS BETWEEN 12Z AND 15Z. WINDS TO REMAIN WEST TO NORTHWEST UNDER 10KTS. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON WIND...MODERATE CONFIDENCE ON ALL OTHER ELEMENTS. 37 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 66 84 65 / 70 40 40 50 ATLANTA 82 68 83 66 / 60 40 40 40 BLAIRSVILLE 78 59 78 58 / 60 30 50 40 CARTERSVILLE 83 64 85 60 / 50 30 50 40 COLUMBUS 86 71 85 68 / 70 30 60 50 GAINESVILLE 79 66 82 64 / 70 30 50 50 MACON 86 71 85 69 / 70 40 60 50 ROME 85 64 85 62 / 50 30 40 30 PEACHTREE CITY 82 66 83 63 / 60 30 40 50 VIDALIA 88 73 85 71 / 70 40 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM....11 AVIATION...37
Hazardous weather outlook, Aug 19, 5:21 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT SUN AUG 19 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 521 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A DISTURBANCE WILL TRACK ALONG A STATIONARY FRONT THAT WAS LOCATED ACROSS SOUTHERN TENNESSEE THIS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE GUSTY WINDS AND HEAVY RAIN. IN ADDITION...FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE. .DISCUSSION... A DISTURBANCE TRACKING ACROSS THE AREA TODAY WILL HELP TO ENHANCE THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA WHERE THE HIGHEST INSTABILITY VALUES ARE FORECAST...AROUND 2000 J/KG. EVEN WITH THESE DECENT CAPE VALUES...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST CHANCE APPEARS TO BE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 8:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 824 AM EDT SUN AUG 19 2012 GAZ085-086-097-098-111>113-191315- 824 AM EDT SUN AUG 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER... TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 915 AM EDT... AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARLOW...RENTZ...EAST DUBLIN...CADWELL... DUBLIN...LOWERY...LOVETT...BREWTON...MINTER...ROCKLEDGE...SCOTT... ORLAND...BARNHILL...ORIANNA AND LOTHAIR. && LAT...LON 3268 8235 3220 8236 3230 8305 3261 8303 TIME...MOT...LOC 1224Z 274DEG 31KT 3242 8291
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:28 PM EDT | Special Weather Statement | FFC | Harris | 47 min |
| Aug 19, 12:58 AM EDT | Special Weather Statement | FFC | Cherokee, Gordon, Pickens | 32 min |
| Aug 19, 1:06 AM EDT | Special Weather Statement | FFC | Crawford, Monroe | 24 min |
| Aug 19, 1:32 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe, Peach | 43 min |
| Aug 19, 1:43 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 32 min |
| Aug 19, 6:27 PM EDT | Special Weather Statement | FFC | Toombs | 63 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.